Follow
Share

Mother was discharged from hospital after a fall with diagnose: drug indiced parkinsons. Since then (+/- 2 years now) on Carbilev. Docter recently added seroquel and revotril for hallucinations and nightmares. The confusion is getting worse with shorter intervals. Also taking lexamil. No diagnosed with Lwey Body dementia....

This question has been closed for answers. Ask a New Question.
I can no longer take care of my husband at home I work full time and he calls all day saying he wants to go home when he is already home. The doc changed his meds from Xanax to Ativan and I do not know if that is what has him anxious all I know is I cannot take it anymore.does anyone know if Medicaid will help pay for assisted living. I need peace in my life my health is starting to fail and my job is going to be in jeopardy if he keeps calling me all day.
Helpful Answer (0)
Report

My granddaughter was admitted to a mental hospital for cutting herself. She has been taking medicines for Attention Deficient similar to those mentioned..One psychiatrist says one medicine; another says some other medicine. With our present health care, there has to be an agreement. Otherwise one particular medicine is $900 a month. (I actually don't know what the name of the rx is)..She is home now, but two weeks in a mental hospital is pretty short. But maybe that is best. She was adopted as a baby. Her biological mother was on drugs during the first three months of her pregnancy...(no prenatal care at all)....My daughter-in-law can't cope well with it, as she has had mental problems..At the time of adoption we were all so happy. It is rough now.
marymember
Helpful Answer (0)
Report

My wife has been taking seqoquel 25mg now for over a year and has shown great improvement, no more serious problems.
Helpful Answer (0)
Report

Never tried this drug on my 90 year old hubby. He has vascular dementia and is so wired up that he cannot sit still for two minutes - just paces all day and half the night. Most pharmaceutical drugs make him worse, so I have just begun to give him a natural concoction made by Similisan called Anxiety Relief. I have not run this by his doc as yet. He has had no side effects so far and it really helps, almost immediately. The only problem right now is that it is almost gone and I am hoping that Osco (Jewel) still carries it. (They were out of it the last time I looked.) If not, I will search around or order from Amazon.

Their website says they also make one for sleeplessness. I may try that.for him also and perhaps we can both get a good night's sleep. 'Been a very long time...
Helpful Answer (0)
Report

I was on Seroquel for a brief period of time and I was very confused. After my experience with that drug I would ask the question the Doctor before he/she tried to give it to my Mom.
Helpful Answer (0)
Report

Neurologist started my mom on Seroquel a few weeks agol I took her off it 3 day ago. I'd rather have a bitchy mom that a hallucinating, using the floor for the toilet, scared, couldn't walk straight mom. Did not like it at all !!

Bitchy mom is back and for now..... I LOVE IT!
Helpful Answer (1)
Report

It's funny you mentioned a Geriatric Psychiatrist. His doctor who is an Internal Medicine Geriatric MD and has mentioned she wants him to see a Geriatric Psychiatrist. She is a new physician for him as I did not like his other doc. She has ordered an MRI of the brain and additional blood work. She mentioned when she read his other physicians notes there was nothing in it that referred to what type of dementia he has nor does it state what type of tests they ever gave him.. After results I am sure she will refer him. Also hoping the Ativan will help in the mean time.
Helpful Answer (1)
Report

I'm afraid that many GPs are over their head when prescribing medications to people with dementia. I recommend seeing a Geriatric Psychiatrist who is a physician & has also received training in psychiatry followed by training in geriatric psychiatry. They specialize in the diagnosis and treatment of behavioral and cognitive issues in older adults. They may use psychiatric exams, physical exams, and even brain imaging during the diagnosis process. They also prescribe and help manage medications. They may perform psychotherapy but generally refer the patient to a clinical psychologist for this treatment.
Helpful Answer (0)
Report

My husband was put on risperidonel .25 MG. He woke up very aggressive. Doc. said to give him another one right away. The agression stopped and he became very quiet and pleasant to be around, but every morning he would wake up and say he did not know where he was and did not recognize our home. After walking him around the house for a while he finally realized where he was but this was very alarming to me. He had never done this before. Then he developed sleeping issues. He basically would go to sleep as soon as he went to bed but after taking these meds an hour or two would go by and he would still be awake. The final draw was after taking the meds for four days he was up all night, pulling his clothes off. sweating, putting on his shoes saying he wanted to go outside in the middle of the night. His appetite decreased and he was basically confused all the time. Doc took him off and he is now taking adivan twice a day. Will write back later on the progress. He was very agitated before, hope this calms him down.
Helpful Answer (0)
Report

Seroquel made my son manic....and sent him right over the edge. Put this in an elders drug concoction and I can't imagine anything good coming of it!
Helpful Answer (0)
Report

I take Seroquel before bed to help me sleep. The only problem I have is getting out of bed in the morning!,
Helpful Answer (0)
Report

@ frustratedsad1 - my mom was on serequel from her PC doctor for having trouble sleeping and getting violent. It seemed to work but the neurologist suggest we take her off becuase it is not good for elderly people. Could be life treatening she said. You apparently have to wean them off. We went from 1 pill to 1/2 pill then to none. Maybe try weaning her off would be better. My mom is doing very well without it. Giving her Melatonin for sleep issues and that is working.
Helpful Answer (0)
Report

My FIL was given Seroquil and it made hm more confused than ever. Haldon script made him even worse and extremely combative. Be careful with docs and meds. We found a great doc who is very observant and conservative when it comes to meds. It made a world of difference. He found Pop is very sensitive to meds and that was most of the problem.
Helpful Answer (1)
Report

My mom was in hosp.&put on prednisone, which caused her 2 have steroid psychosis(BAD STUFF)! Dr.s sent her 2 geriatric ward, because of the hallucinations, then she came home w/a script for seroquel!! It was terrible, she was incoherent, hallucinationating MORE, COULDN'T WALK, SLURRED SPEECH, I STOPPED giving it 2 her, but she JUST became MORE COMBATIVE, than usual, she had 2 GO BACK 2 hosp.&then transported back 2 a mental facility! She HASN'T REALLY been the same (mentally since). I WOULD HIGHLY RECOMMEND, NO SEROQUEL! It's been a LONG, EXHAUSTING road for me, being that I live w/her&I'm her primary caregiver! She has turned into this mean, vicious person that I DON'T KNOW! She's ALWAYS been pretty nasty 2 me, BUT SOOOOOO MUCH WORSE, NOW:'(
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.